SCOTT ANDERSON, M.D.; NANETTE K. WENGER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Ellrodt and colleagues (1) recently reported an association between severe neutropenia and the use of sustained-release procainamide. Seven of the eight patients described presented with fever and constitutional symptoms; only one patient was asymptomatic. Although we had not seen symptomatic severe neutropenia associated with the administration of sustained-release procainamide, we chose to determine the incidence of this potentially serious complication in ambulatory patients treated at a large urban hospital.
All patients who had prescriptions for sustained-release procainamide filled at the Grady Memorial Hospital outpatient pharmacy from September 1983 to February 1984 were identified by a computer search
ANDERSON S, WENGER NK. Sustained-Release Procainamide and Neutropenia. Ann Intern Med. 1984;101:404. doi: https://doi.org/10.7326/0003-4819-101-3-404_1
Download citation file:
Published: Ann Intern Med. 1984;101(3):404.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use